Asymmetric Topologies on Statistical Manifolds

  • Roman V. BelavkinEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9389)


Asymmetric information distances are used to define asymmetric norms and quasimetrics on the statistical manifold and its dual space of random variables. Quasimetric topology, generated by the Kullback-Leibler (KL) divergence, is considered as the main example, and some of its topological properties are investigated.


Support Function Topological Vector Space Closed Neighbourhood Orlicz Space Statistical Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Kullback, S., Leibler, R.A.: On information and sufficiency. Ann. Math. Stat. 22(1), 79–86 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Chentsov, N.N.: A nonsymmetric distance between probability distributions, entropy and the Pythagorean theorem. Math. notes Acad. Sci. USSR 4(3), 323–332 (1968)Google Scholar
  3. 3.
    Chentsov, N.N.: Statistical decision rules and optimal inference. Nauka, Moscow, U.S.S.R. In: Russian, English translation: Providence, p. 1982. AMS, RI (1972)Google Scholar
  4. 4.
    Morozova, E.A., Chentsov, N.N.: Natural geometry of families of probability laws. In: Prokhorov, Y.V. (ed.) Probability Theory 8. Volume 83 of Itogi Nauki i Tekhniki, pp. 133–265. VINITI, Russian (1991)Google Scholar
  5. 5.
    Fletcher, P., Lindgren, W.F.: Quasi-uniform spaces. Lecture notes in pure and applied mathematics. Vol. 77, Marcel Dekker, New York (1982)Google Scholar
  6. 6.
    Cobzas, S.: Functional Analysis in Asymmetric Normed Spaces. Birkhäuser, Basel (2013)CrossRefzbMATHGoogle Scholar
  7. 7.
    Pistone, G., Sempi, C.: An infinite-dimensional geometric structure on the space of all the probability measures equivalent to a given one. Ann. Stat. 23(5), 1543–1561 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bernoulli, D.: Commentarii academiae scientarum imperialis petropolitanae. Econometrica 22, 23–36 (1954)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Asplund, E., Rockafellar, R.T.: Gradients of convex functions. Trans. Am. Math. Soc. 139, 443–467 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Moreau, J.J.: Functionelles Convexes, Lectrue Notes, Séminaire sur les équations aux derivées partielles. Collége de France, Paris (1967)Google Scholar
  11. 11.
    Borodin, P.A.: The Banach-Mazur theorem for spaces with asymmetric norm. Math. Notes 69(3–4), 298–305 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Tikhomirov, V.M.: Convex analysis. In: Gamkrelidze, R.V. (ed.) Analysis II. Encyclopedia of Mathematical Sciences. vol. 14, pp. 1–92. Springer-Verlag, Heidelberg (1990)Google Scholar
  13. 13.
    Rockafellar, R.T.: Conjugate duality and optimization. In: CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 16, Society for Industrial and Applied Mathematics, PA (1974)Google Scholar
  14. 14.
    García-Raffi, L.M., Romaguera, S., Sánchez-Pérez, E.A.: On Hausdorff asymmetric normed linear spaces. Houston J. Math. 29(3), 717–728 (2003)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Krasnoselskii, M.A., Rutitskii, Y.B.: Convex functions and Orlicz spaces. Fizmatgiz, Moscow (1958). English translation.: P. Noordhoff, Ltd., Groningen (1961)Google Scholar
  16. 16.
    Reilly, I.L., Subrahmanyam, P.V., Vamanamurthy, M.K.: Cauchy sequences in quasi-pseudo-metric spaces. Monatshefte für Mathematik 93, 127–140 (1982)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.School of Science and TechnologyMiddlesex UniversityLondonUK

Personalised recommendations